manuscripta mathematica

, Volume 115, Issue 2, pp 199–205 | Cite as

On the geometry of subsets of positive reach

  • Alexander LytchakEmail author


We prove that sets of positive reach in Riemannian manifolds and more generally, almost convex subsets in spaces with an upper curvature bound have an upper curvature bound with respect to the inner metric.


Riemannian Manifold Convex Subset Positive Reach 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alexander, S., Bishop, Open image in new window-convex functions on metric spaces. Manuscripta Math. 110, 115–133 (2003)Google Scholar
  2. 2.
    Alexander, S., Berg, I., Bishop, R.: Geometric curvature bounds in Riemannian manifolds with boundary. Trans. Am. Math. Soc. 339, 703–716 (1993)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Aleksandrov, A.D.: Ruled surfaces in metric spaces. Vestnik Leningrad. Univ. 12, 5–26 (1957)MathSciNetGoogle Scholar
  4. 4.
    Burago, D., Burago, Y., Ivanov, S.: A course in metric geometry. Graduate Studies in Mathematics 33, 2001Google Scholar
  5. 5.
    Bridson, M., Haefliger, A.: Metric spaces of non-positive curvature. Grundlehren der Mathematischen Wissenschaften, 1999Google Scholar
  6. 6.
    Federer, H.: Curvature measures. Trans. Amer. Math. Soc. 93, 418–491 (1959)zbMATHGoogle Scholar
  7. 7.
    Lytchak, A.: Almost convex subsets. PreprintGoogle Scholar
  8. 8.
    Petrunin, A.: Metric minimizing surfaces. Electron. Res. Announc. Amer. Math. Soc. 5, 47–54 (1999)CrossRefMathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.Mathematisches InstitutUniversität BonnBonnGermany

Personalised recommendations